Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Is it ok to have delayed periods after a breast reduction surgery?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
My period is about 3 days late after a general anesthetic on the 4th of april, i had a breast reduction and liposuction on my stomach (though not over weight). i was on my period at the time of the op (about 3/4 days in, and still with a heavy flow), however when i woke up, my period had stopped and i had no more bleeding. is this normal for periods to be late after such an op? i have hed sex in the last month, but not unprotected.
Posted Fri, 4 May 2012 in Menstruation and Miscarriage
Answered by Dr. Deepak Anvekar 19 minutes later
Hello Maxine,

Yes, any surgical procedure (involving anesthesia) can be associated with changes in the menstrual cycle.

Surgeries are associated with release of stress hormones, that act on the brain and reduce the release of gonadotrophins, that are necessary for onset of ovulation and then menstruation.

This is a benign change, that is transient and will resolve on its own.

You can expect to have your period within the next few days.

I hope this helps.

I shall be available to answer any follow up queries .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor